Oregon, 2007Heavy Snow in Oregon, November 18 to 19, 2007
November 18 to 19, 2007 · NWS PQR · 3 events in 3 counties and zones
A moist Pacific storm combined with sufficient onshore flow brought heavy snowfall to the Oregon Cascades. Smaller amounts fell over the Cascade foothills, and in higher elevations of the western Columbia Gorge.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist Pacific storm combined with sufficient onshore flow brought heavy snowfall to the Oregon Cascades. Smaller amounts fell over the Cascade foothills, and in higher elevations of the western Columbia Gorge.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Portland, OR wrote its last area forecast discussion before the first event at Nov 18, 8:07 PM PST, 2 hours 53 minutes earlier.
Area forecast discussion, Nov 18, 8:07 PM PST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
807 PM PST SUN NOV 18 2007
.SYNOPSIS...A LONG WAVY FRONTAL ZONE STRETCHES FROM OREGON
OUT OVER THE EASTERN PACIFIC OCEAN. SATELLITE AND RADAR SHOW THE
FRONTAL ZONE AND MAIN AREA OF PRECIPITATION OVER THE SE HALF OF THE
FORECAST AREA THIS EVENING. THE FRONT WILL PUSH BACK SOUTH OF OUR
AREA TONIGHT AS A COLD UPPER LEVEL LOW PRESSURE TROUGH DROPS
SOUTHEAST OUT OF THE GULF OF ALASKA. THIS COLD UPPER LEVEL TROUGH
WILL REACH THE COAST LATE TONIGHT AND MOVE ONSHORE MONDAY WITH
INCREASING SHOWERS...AND POSSIBLY EVEN A THUNDERSTORM NEAR THE COAST.
SNOW LEVELS WILL REMAIN RATHER HIGH SOUTH OF THE SANTIAM PASS THIS
AFTERNOON...BUT WILL START TO FALL UP NEAR MOUNT HOOD AS THE FRONT
BEGINS TO MOVE SOUTH. SNOW LEVELS WILL LOWER TO BELOW PASS ELEVATIONS
TONIGHT...THEN DROP TO NEAR 2000 TO 2500 FEET ON MONDAY AS THE UPPER
LEVEL TROUGH MOVES INLAND. THE COOL SHOWERS WILL DECREASE MONDAY
NIGHT AND EARLY TUESDAY AS AN UPPER RIDGE BUILDS ALONG THE PACIFIC
NORTHWEST COAST. THE UPPER LEVEL RIDGE IS EXPECTED TO BUILD INLAND TO
MAINTAIN DRY WEATHER UNTIL NEXT WEEKEND. WILLSON
&&
.SHORT TERM...BAROCLINIC ZONE PRECIPITATION CONTINUES THIS EVENING
STRETCHED NE TO SW THROUGH THE SE HALF OF THE FORECAST AREA.
SATELLITE TRENDS CONTINUE TO AGREE WITH THE IDEA OF THIS AREA PUSHING
OFF TO THE E LATER TONIGHT. STEADY MODERATE PRECIPITATION HAS
CONTINUED IN THIS BAND...AND WOULD EXPECT SIMILAR RAIN/SNOWFALL RATES
TO CONTINUE UNTIL IT MOVES OUT. COLD AIR IN THE HOOD RIVER VALLEY HAS
ALLOWED SNOW LEVEL TO LOWER AS LOW AS 500 FEET...PROMPTING A SNOW
ADVISORY ISSUED EARLIER IN THE EVENING. IN THE FOOTHILLS AND THE
GORGE...HAVE RECEIVED SEVERAL REPORTS OF RAIN MIXED WITH SNOW DOWN TO
AROUND 1000 FEET...AS A NEAR ISOTHERMAL LAYER BETWEEN 1000 AND 2500
FEET HAS ALLOWED SNOW TO MIX DOWN IN HEAVIER PRECIPITATION.
STILL...WITH TEMPERATURES IN THAT ZONE GENERALLY A FEW DEGREES ABOVE
FREEZING EXPECT STICKING LEVELS IN THE FOOTHILLS FOR ANY SIGNIFICANT
SNOW TO REMAIN A LITTLE HIGHER...NEARER 2500 FEET AS SUGGESTED BY SLE
SOUNDING AND 1000 TO 500 MB THICKNESSES.
REMAINDER OF SHORT TERM DISCUSSION UNCHANGED...
PRECIPITATION SHOULD BRIEFLY EASE BEHIND THE FRONT AS SNOW LEVELS
PLUMMET THEN SHOWERS FROM THE APPROACHING UPPER TROUGH WILL REACH THE
COAST AND COASTAL MOUNTAINS LATE TONIGHT AND SPREAD ACROSS THE
FORECAST AREA MONDAY. THUNDERSTORMS ARE POSSIBLE NEAR THE COAST LATE
TONIGHT AND MONDAY BENEATH THE COLD AIR ALOFT NEAR THE UPPER LEVEL
TROUGH AXIS. SNOW LEVELS WILL BE 2000 TO 2500 FEET ON MONDAY. SHOWERS
CONTINUE INTO MONDAY EVENING THEN DECREASE AS THE UPPER TROUGH AXIS
MOVES ONSHORE AND EASTWARD. HIGHER PRESSURE SHOULD BRING DRYING
WEATHER TUESDAY EXCEPT FOR SOME MORNING FOG. WILLSON
.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
UPPER LEVEL RIDGE FIRMLY IN PLACE OVER THE PACIFIC
NORTHWEST WEDNESDAY NIGHT...AND WILL DOMINATE THE WEATHER THROUGH
THE EARLY WEEKEND. BY THURSDAY...SURFACE HIGH PRESSURE ALREADY WELL
ESTABLISHED EAST OF THE CASCADES WITH A THERMAL TROUGH BUILDING UP
THE COASTLINE...GIVING MODERATE OFFSHORE FLOW TO THE AREA. OFFSHORE
FLOW WILL INTENSIFY FRIDAY UNDER A PACKING OF THE PRESSURE GRADIENTS
FOR GUSTY WINDS THROUGH THE GORGE AND COASTAL MOUNTAIN GAPS. GFS AND
ECMWF MODELS COMING INTO AGREEMENT AND BRINGING AN UPPER LEVEL
TROUGH OVER THE EASTERN PACIFIC...EFFECTIVELY BREAKING DOWN THE
RIDGE. HAVE MENTIONED A SMALL CHANCE OF PRECIPITATION AS THE TROUGH
APPROACHES OVER THE WEEKEND. BROWN
&&
.AVIATION...THE FRONTAL BAND OVER NW OREGON CONTINUES TO BE VERY
SLOW TO MOVE TO THE EAST. THE FRONT WILL CROSS THE CASCADES AROUND
10Z AND A COOL SHOWERY AIRMASS WILL MOVE IN BEHIND IT. THE SNOW
LEVEL IS FALLING RAPIDILY THIS EVENING WITH MIXED RAIN AND SNOW
BEING REPORTED BELOW 1000 FT IN THE GORGE AND FOOTHILLS. SNOW
CONTINUES IN THE SW WA AND NW OR CASCADES.
KPDX AND APPROACHES...CONDITIONS WILL IMPROVE TO VFR...WITH SOME
MVFR SHOWERS AFTER THE FRONTAL BOUNDARY MOVES EAST OF KPDX AROUND
08Z. SHOWERS WILL CONTINUE TO OCCASIONALLY DROP CEILINGS MVFR LEVELS
TO THROUGH MON EVENING WITH THE STRONGEST SHOWERS NEAR THE CASCADES.
RUTHFORD.
&&
.MARINE...WINDS AHEAD OF AND UNDER THE FRONTAL BOUNDARY REMAIN LIGHT
ESE MAXING OUT AROUND 5 KT. RIGHT BEHIND THE BOUNDARY WINDS ARE SSW
10 KT AND SHIFT TO NW AT 15 KT FURTHER TO THE WEST. THESE NW WINDS
WILL MOVE INTO THE COAST WATERS MON MORNING. SEAS OF 10 FT ARE THE
ONLY MARINE CONCERN. RUTHFORD.
&&
.PQR WATCHES/WARNINGS/ADVISORIES...
WA/OR...SNOW ADVISORY WA CASCADES TIL MIDNIGHT TONIGHT.
SNOW ADVISORY UPPER HOOD RIVER VALLEY TIL MIDNIGHT TONIGHT.
SNOW ADVISORY NORTH AND CENTRAL OREGON CASCADES UNTIL 7 AM
MONDAY.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM CAPE SHOALWATER
TO FLORENCE THROUGH MONDAY.
SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR TONIGHT AND
MONDAY.
&&
.PRELIMINARY POINT POPS (PROBABILITY OF MEASURABLE PRECIPITATION)
AST 883100 PDX 972100 SLE +72100 EUG +72100
MORE WEATHER INFORMATION ONLINE AT...
HTTP://WEATHER.GOV/PORTLAND
THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.Hazardous weather outlook, Nov 18, 5:45 AM PST, 17 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
545 AM PST SUN NOV 18 2007
ORZ011-013-WAZ019-191430-
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
545 AM PST SUN NOV 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CASCADES OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
ACCUMULATING SNOW IS LIKELY TO DEVELOP THIS AFTERNOON AND TONIGHT
AS THE SNOW LEVEL DROPS TO BETWEEN 2500 AND 3500 FEET TONIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
ACCUMULATING SNOW IS LIKELY MONDAY...DECREASING MONDAY NIGHT. SNOW
LEVEL WILL BE BETWEEN 2000 AND 2500 FEET.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ003-004-010-012-014-WAZ020-040-191430-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-
NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-UPPER HOOD RIVER VALLEY-
WILLAPA HILLS-SOUTH WASHINGTON CASCADE FOOTHILLS-
545 AM PST SUN NOV 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL MOUNTAINS...
THE CASCADE FOOTHILLS...AND UPPER HOOD RIVER VALLEY OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
POSSIBLE 1 TO 4 INCH SNOW ACCUMULATIONS ARE POSSIBLE AT HIGHER
ELEVATIONS OF THE COAST RANGE MONDAY...WITH AN INCH OR TWO AT THE
HIGHER ELEVATIONS OF THE CASCADE FOOTHILLS AND THE UPPER HOOD
RIVER VALLEY. THE SNOW LEVEL WILL BE AROUND 2500 FEET.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ001-002-WAZ021-191430-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
545 AM PST SUN NOV 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL STRIP OF
NORTHWEST OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF A THUNDERSTORM LATE TONIGHT. OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE OF A THUNDERSTORM ON MONDAY...OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ORZ005>009-WAZ022-023-039-191430-
LOWER COLUMBIA-GREATER PORTLAND METRO AREA-
CENTRAL WILLAMETTE VALLEY-SOUTH WILLAMETTE VALLEY-
WESTERN COLUMBIA RIVER GORGE-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-
545 AM PST SUN NOV 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR LOWLANDS OF
NORTHWEST OREGON AND SOUTHWEST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/PORTLAND
Heavy Snow, North Oregon Cascades
- When
- November 18, 11:00 PM PST to November 19, 4:00 PM PST
- Where
- North Oregon Cascades forecast zone
- Reported by
- Park/Forest Service
Between 15 and 20 inches total accumulated snowfall was recorded, based on reports from the Timberline Lodge and Mount Hood Meadows ski resorts on Mount Hood, and ODOT stations Government Camp along Hwy. 26 and Santiam Pass Summit along Hwy. 20.
Heavy Snow, Cascades in Lane County
- When
- November 18, 11:00 PM PST to November 19, 4:00 PM PST
- Where
- Cascades in Lane County forecast zone
- Reported by
- Department of Highways
Nine inches total accumulated snowfall were reported at Willamette Pass along Hwy. 58.
Heavy Snow, Upper Hood River Valley
- When
- November 18, 11:00 PM PST to November 19, 4:00 PM PST
- Where
- Upper Hood River Valley forecast zone
- Reported by
- Trained Spotter
Three to eight inches of snow fell in the Odell, Parkdale and the Upper Hood River watershed.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Snow in Montana, November 18 to 20, 200711 events
- Heavy Snow and Winter Weather in Pennsylvania, November 18 to 19, 20076 events
- Heavy Snow in Montana, November 18 to 19, 20076 events
- High Wind in Montana, November 18, 200758 kt wind · 3 events
- Heavy Snow in Oregon, November 18 to 19, 20073 events
- Heavy Snow in Idaho, November 18 to 19, 20073 events
- Marine Thunderstorm Winds in Gulf of Mexico, November 18, 20072 events
- Damaging Wind in Texas, November 18, 200750 kt wind · 1 event
- Heavy Snow in Pennsylvania, November 18 to 19, 20071 event
- High Wind in Oregon, November 18, 200755 kt wind · 1 event
- Heavy Snow in Washington, November 18 to 19, 20071 event
- Waterspout in South Atlantic Coastal Waters, November 18, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66180, 66184, 111889.